Alert archive / Alabama / Winter Storm Warnings in 2014
Winter Storm Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this winter storm warning at Feb 12, 2014, 9:19 AM CST for Cleburne County, Randolph County, Alabama. It took effect at Feb 12, 2014, 6:00 PM CST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2014, 9:19 AM CST (15:19 UTC)
- In effect from
- Feb 12, 2014, 6:00 PM CST
- Expired
- Feb 13, 2014, 2:51 AM CST
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
Counties Cleburne County, AL, Randolph County, AL
The radar
The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 8:50 PM CST | SNOW 0.3 | Wadley, AL | SNOW TOTAL IN WADLEY. SNOW ENDED AT 10PM BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WWUS44 KBMX 121519 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 919 AM CST WED FEB 12 2014 ...WINTER WEATHER LIKELY ACROSS CENTRAL ALABAMA THROUGH TONIGHT... AN ICE STORM WARNING IS NOW IN EFFECT FOR CLEBURNE AND RANDOLPH COUNTIES. THE WEDGE OF COLD AIR HAS MOVED INTO THESE COUNTIES FROM THE EAST AND ICE ACCUMULATIONS HAVE ALREADY BEEN REPORTED IN THESE COUNTIES. COUNTIES FURTHER TO THE SOUTH AND WEST MAY NEED TO BE ADDED TO THE ICE STORM WARNING BASED ON OBSERVATIONS AND REPORTS. WINTRY PRECIPITATION IS EXPECTED TO INCREASE IN COVERAGE ACROSS CENTRAL ALABAMA AS THE DAY PROGRESSES. A MIXTURE OF FREEZING RAIN AND SLEET WILL OCCUR OVER FAR EASTERN ALABAMA AND THE NORTHWEST COUNTIES THIS MORNING. THE PRECIPITATION WILL CHANGE OVER TO SNOW BY EARLY AFTERNOON IN THE EASTERN COUNTIES...WITH SNOW LINE SPREADING WEST AND SOUTHWEST DURING THE AFTERNOON. BY SUNSET... THE PRECIPITATION WILL BE MOSTLY SNOW FOR AREAS ALONG AND NORTH OF I-20...WITH A MIXTURE OF RAIN AND SNOW SOUTH OF I-20. PLEASE STAY UPDATED ON THE LATEST FORECASTS AND WARNINGS FOR THE THE MOST UP TO DATE INFORMATION ON THIS DANGEROUS WINTER STORM. ALZ021-029-130200- /O.CAN.KBMX.WS.W.0002.000000T0000Z-140213T1200Z/ /O.NEW.KBMX.IS.W.0001.140212T1519Z-140213T0000Z/ /O.NEW.KBMX.WS.W.0003.140213T0000Z-140213T1200Z/ CLEBURNE-RANDOLPH- INCLUDING THE CITIES OF...HEFLIN...ROANOKE 919 AM CST WED FEB 12 2014 ...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A WINTER STORM WARNING HAS ALSO BEEN ISSUED. THIS WINTER STORM WARNING FOR SNOW...SLEET AND FREEZING RAIN IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. * TIMING...MIXED PRECIPITATION WILL BEGIN ACROSS FAR EASTERN ALABAMA THIS MORNING. THE PRECIPITATION WILL CHANGE TO ALL SLEET OR SNOW ACROSS NORTHEAST ALABAMA BY MID AFTERNOON WITH A CHANGE- OVER IN THE REMAINDER OF THE WARNING AREA BY SUNSET. * LOCATION...THE BEST POTENTIAL FOR SNOW ACCUMULATIONS WILL BE ALONG AND NORTH OF A LINE FROM DOUBLE SPRINGS...TO BIRMINGHAM... TO SYLACAUGA...TO ROANOKE. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE WARNING AREA...WITH 2 TO 4 INCHES ACROSS NORTH OF A LINE FROM HAYDEN...TO ANNISTON...TO NEWELL. * ICE ACCUMULATIONS...THERE HAVE ALREADY BEEN REPORTS OF ICE ACCUMULATIONS IN THE WARNING AREA AND EXPECT ACCUMULATIONS OF 0.25 TO 0.50 WILL BE POSSIBLE IN THE WARNING AREA. * MAIN IMPACT...THESE ICE ACCUMULATIONS WILL MAKE TRAVEL VERY TREACHEROUS. IN ADDITION...THESE ICE AMOUNTS WILL ACCUMULATE ON TREES AND POWERLINES AND COULD BRING THEM DOWN. POWER OUTAGES WILL BE LIKELY IN THIS AREA DUE TO THE ICE ACCUMULATION ON TREES AND POWERLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ALZ011-014-015-017>020-024>028-130200- /O.CON.KBMX.WS.W.0002.000000T0000Z-140213T1200Z/ MARION-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-JEFFERSON- SHELBY-ST. CLAIR-TALLADEGA-CLAY- INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...JASPER... ONEONTA...GADSDEN...ANNISTON...CENTRE...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND 919 AM CST WED FEB 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * TIMING...MIXED PRECIPITATION WILL BEGIN ACROSS FAR EASTERN ALABAMA THIS MORNING. THE PRECIPITATION WILL CHANGE TO ALL SLEET OR SNOW ACROSS NORTHEAST ALABAMA BY MID AFTERNOON WITH A CHANGE- OVER IN THE REMAINDER OF THE WARNING AREA BY SUNSET. * LOCATION...THE BEST POTENTIAL FOR SNOW ACCUMULATIONS WILL BE ALONG AND NORTH OF A LINE FROM DOUBLE SPRINGS...TO BIRMINGHAM... TO SYLACAUGA...TO ROANOKE. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE WARNING AREA...WITH 2 TO 4 INCHES ACROSS NORTH OF A LINE FROM HAYDEN...TO ANNISTON...TO NEWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER WILL MAKE TRAVEL VERY HAZARDOUS ACROSS MUCH OF NORTH CENTRAL ALABAMA. SPORADIC POWER OUTAGES MAY BE POSSIBLE FOR LOCATIONS THAT RECEIVE THE HIGHEST TOTALS OF FREEZING RAIN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ALZ012-013-023-034>038-047-130200- /O.CON.KBMX.WW.Y.0007.000000T0000Z-140213T1200Z/ LAMAR-FAYETTE-TUSCALOOSA-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- LEE- INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE... TUSCALOOSA...CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...AUBURN...OPELIKA 919 AM CST WED FEB 12 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * TIMING...MIXED PRECIPITATION WILL BEGIN ACROSS FAR EASTERN ALABAMA THIS MORNING...BECOMING ALL SNOW BY SUNSET. * ACCUMULATIONS...UP TO ONE-TENTH OF AN INCH OF FREEZING RAIN TODAY...WITH MINOR SNOW ACCUMULATIONS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
595 WWUS44 KBMX 121803 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1203 PM CST WED FEB 12 2014 ...WINTER WEATHER LIKELY ACROSS CENTRAL ALABAMA THROUGH TONIGHT... AN ICE STORM WARNING IS NOW IN EFFECT FOR CLEBURNE AND RANDOLPH COUNTIES. THE WEDGE OF COLD AIR HAS MOVED INTO THESE COUNTIES FROM THE EAST AND ICE ACCUMULATIONS HAVE ALREADY BEEN REPORTED IN THESE COUNTIES. COUNTIES FURTHER TO THE SOUTH AND WEST MAY NEED TO BE ADDED TO THE ICE STORM WARNING BASED ON OBSERVATIONS AND REPORTS. WINTRY PRECIPITATION IS EXPECTED TO INCREASE IN COVERAGE ACROSS CENTRAL ALABAMA AS THE DAY PROGRESSES. THE PRECIPITATION WILL CHANGE OVER TO SNOW BY EARLY AFTERNOON IN THE EASTERN COUNTIES...WITH SNOW LINE SPREADING WEST AND SOUTHWEST DURING THE AFTERNOON. BY SUNSET... THE PRECIPITATION WILL BE MOSTLY SNOW FOR AREAS ALONG AND NORTH OF I-20...WITH A MIXTURE OF RAIN AND SNOW SOUTH OF I-20. PLEASE STAY UPDATED ON THE LATEST FORECASTS AND WARNINGS FOR THE THE MOST UP TO DATE INFORMATION ON THIS DANGEROUS WINTER STORM. ALZ021-029-130615- /O.CON.KBMX.IS.W.0001.000000T0000Z-140213T0000Z/ /O.CON.KBMX.WS.W.0003.140213T0000Z-140213T1200Z/ CLEBURNE-RANDOLPH- INCLUDING THE CITIES OF...HEFLIN...ROANOKE 1203 PM CST WED FEB 12 2014 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * TIMING...MIXED PRECIPITATION WILL BEGIN ACROSS FAR EASTERN ALABAMA. THE PRECIPITATION WILL CHANGE TO ALL SLEET OR SNOW ACROSS NORTHEAST ALABAMA BY MID AFTERNOON WITH A CHANGE- OVER IN THE REMAINDER OF THE WARNING AREA BY SUNSET. * LOCATION...THE BEST POTENTIAL FOR SNOW ACCUMULATIONS WILL BE ALONG AND NORTH OF A LINE FROM REFORM...TO CALERA...TO ALEX CITY. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE WARNING AREA...WITH 2 TO 4 INCHES ACROSS NORTH OF A LINE FROM HALEYVILLE...TO BIRMINGHAM...TO ROANOKE. * ICE ACCUMULATIONS...THERE HAVE ALREADY BEEN REPORTS OF ICE ACCUMULATIONS IN THE WARNING AREA AND EXPECT ACCUMULATIONS OF 0.25 TO 0.50 WILL BE POSSIBLE IN THE WARNING AREA. * MAIN IMPACT...THESE ICE ACCUMULATIONS WILL MAKE TRAVEL VERY TREACHEROUS. IN ADDITION...THESE ICE AMOUNTS WILL ACCUMULATE ON TREES AND POWERLINES AND COULD BRING THEM DOWN. POWER OUTAGES WILL BE LIKELY IN THIS AREA DUE TO THE ICE ACCUMULATION ON TREES AND POWERLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ALZ011-014-015-017>020-024>028-130615- /O.CON.KBMX.WS.W.0002.000000T0000Z-140213T1200Z/ MARION-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-JEFFERSON- SHELBY-ST. CLAIR-TALLADEGA-CLAY- INCLUDING THE CITIES OF...HAMILTON...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...BIRMINGHAM...HOOVER...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND 1203 PM CST WED FEB 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * TIMING...MIXED PRECIPITATION WILL BEGIN ACROSS FAR EASTERN ALABAMA THIS MORNING. THE PRECIPITATION WILL CHANGE TO ALL SLEET OR SNOW ACROSS NORTHEAST ALABAMA BY MID AFTERNOON WITH A CHANGE- OVER IN THE REMAINDER OF THE WARNING AREA BY SUNSET. * LOCATION...THE BEST POTENTIAL FOR SNOW ACCUMULATIONS WILL BE ALONG AND NORTH OF A LINE FROM REFORM...TO CALERA...TO ALEX CITY. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE WARNING AREA...WITH 2 TO 4 INCHES ACROSS NORTH OF A LINE FROM HALEYVILLE...TO BIRMINGHAM...TO ROANOKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER WILL MAKE TRAVEL VERY HAZARDOUS ACROSS MUCH OF NORTH CENTRAL ALABAMA. SPORADIC POWER OUTAGES MAY BE POSSIBLE FOR LOCATIONS THAT RECEIVE THE HIGHEST TOTALS OF FREEZING RAIN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ALZ022-130615- /O.EXA.KBMX.WW.Y.0007.000000T0000Z-140213T1200Z/ PICKENS- INCLUDING THE CITY OF...CARROLLTON 1203 PM CST WED FEB 12 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLEET AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. * TIMING...MIXED PRECIPITATION WILL BEGIN ACROSS NORTH AND EAST ALABAMA THIS AFTERNOON...BECOMING ALL SNOW BY SUNSET. * ACCUMULATIONS...UP TO 1 INCH OF SNOW WILL BE POSSIBLE NORTH OF A LINE FROM REFORM...TO CALERA...TO ALEX CITY WITH MINOR ICE ACCUMULATIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ALZ012-013-023-034>038-047-130615- /O.CON.KBMX.WW.Y.0007.000000T0000Z-140213T1200Z/ LAMAR-FAYETTE-TUSCALOOSA-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- LEE- INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE... TUSCALOOSA...CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY... VALLEY...LANETT...AUBURN...OPELIKA 1203 PM CST WED FEB 12 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * TIMING...MIXED PRECIPITATION WILL BEGIN ACROSS FAR EASTERN ALABAMA THIS MORNING...BECOMING ALL SNOW BY SUNSET. * ACCUMULATIONS...UP TO 1 INCH OF SNOW WILL BE POSSIBLE NORTH OF A LINE FROM REFORM...TO CALERA...TO ALEX CITY WITH MINOR ICE ACCUMULATIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
488 WWUS44 KBMX 130046 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 646 PM CST WED FEB 12 2014 ...WINTER WEATHER OCCURRING ACROSS MUCH OF CENTRAL ALABAMA... ALZ011-014-015-017>020-024>028-131200- /O.CON.KBMX.WS.W.0002.000000T0000Z-140213T1200Z/ MARION-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-JEFFERSON- SHELBY-ST. CLAIR-TALLADEGA-CLAY- INCLUDING THE CITIES OF...HAMILTON...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...BIRMINGHAM...HOOVER...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND 646 PM CST WED FEB 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * TIMING...SNOW AND SLEET WILL CONTINUE ACROSS THE WARNING AREA THROUGH 6 AM THURSDAY MORNING. THE SNOW AND SLEET WILL SLOWLY END FROM WEST TO EAST OVERNIGHT. * LOCATION...THE BEST POTENTIAL FOR SNOW AND SLEET ACCUMULATIONS WILL BE ALONG AND NORTH OF A LINE FROM REFORM...TO CALERA...TO ALEXANDER CITY...TO AUBURN. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY ACROSS THE WARNING AREA...WITH 2 TO 4 INCHES FOR AREAS NORTH OF A LINE FROM HAMILTON...TO BIRMINGHAM...TO ROANOKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER WILL MAKE TRAVEL VERY HAZARDOUS ACROSS MUCH OF NORTH CENTRAL ALABAMA. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ALZ021-029-131200- /O.CON.KBMX.WS.W.0003.000000T0000Z-140213T1200Z/ CLEBURNE-RANDOLPH- INCLUDING THE CITIES OF...HEFLIN...ROANOKE 646 PM CST WED FEB 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * TIMING...SNOW AND SLEET WILL CONTINUE ACROSS THE WARNING AREA THROUGH 6 AM THURSDAY MORNING. THE SNOW AND SLEET WILL SLOWLY END FROM WEST TO EAST OVERNIGHT. * LOCATION...THE BEST POTENTIAL FOR SNOW AND SLEET ACCUMULATIONS WILL BE ALONG AND NORTH OF A LINE FROM REFORM...TO CALERA...TO ALEXANDER CITY...TO AUBURN. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY ACROSS THE WARNING AREA...WITH 2 TO 4 INCHES FOR AREAS NORTH OF A LINE FROM HAMILTON...TO BIRMINGHAM...TO ROANOKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER WILL MAKE TRAVEL VERY HAZARDOUS ACROSS MUCH OF CENTRAL ALABAMA. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ALZ012-013-022-023-034>038-047-131200- /O.CON.KBMX.WW.Y.0007.000000T0000Z-140213T1200Z/ LAMAR-FAYETTE-PICKENS-TUSCALOOSA-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-LEE- INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE... CARROLLTON...TUSCALOOSA...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...VALLEY...LANETT...AUBURN...OPELIKA 646 PM CST WED FEB 12 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * TIMING...SNOW AND SLEET WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH 6 AM THURSDAY MORNING. THE SNOW AND SLEET WILL SLOWLY END FROM WEST TO EAST OVERNIGHT. * ACCUMULATIONS...UP TO 1 INCH OF SNOW WILL BE POSSIBLE NORTH OF A LINE FROM REFORM...TO CALERA...TO ALEXANDER CITY WITH MINOR ICE ACCUMULATIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
548 WWUS44 KBMX 130851 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 251 AM CST THU FEB 13 2014 ...LIGHT SNOW WILL CONTINUE TO FALL ACROSS EAST ALABAMA... ALZ021-029-131200- /O.CAN.KBMX.WS.W.0003.000000T0000Z-140213T1200Z/ /O.EXA.KBMX.WW.Y.0007.000000T0000Z-140213T1200Z/ CLEBURNE-RANDOLPH- INCLUDING THE CITIES OF...HEFLIN...ROANOKE 251 AM CST THU FEB 13 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH 6 AM THIS MORNING. * ACCUMULATIONS...UP TO 1/2 INCH OF NEW SNOW POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ALZ017>020-024>028-131200- /O.CAN.KBMX.WS.W.0002.000000T0000Z-140213T1200Z/ /O.EXA.KBMX.WW.Y.0007.000000T0000Z-140213T1200Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... BIRMINGHAM...HOOVER...PELHAM...ALABASTER...PELL CITY...MOODY... TALLADEGA...SYLACAUGA...ASHLAND 251 AM CST THU FEB 13 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH 6 AM THIS MORNING. * ACCUMULATIONS...UP TO 1/2 INCH OF NEW SNOW POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ALZ011-014-015-131000- /O.CAN.KBMX.WS.W.0002.000000T0000Z-140213T1200Z/ MARION-WINSTON-WALKER- INCLUDING THE CITIES OF...HAMILTON...JASPER 251 AM CST THU FEB 13 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WINTER STORM WARNING. THE SNOW HAS ENDED ACROSS THESE COUNTIES. $$ ALZ012-013-022-023-034-131000- /O.CAN.KBMX.WW.Y.0007.000000T0000Z-140213T1200Z/ LAMAR-FAYETTE-PICKENS-TUSCALOOSA-BIBB- INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE... CARROLLTON...TUSCALOOSA...CENTREVILLE 251 AM CST THU FEB 13 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SNOW HAS ENDED ACROSS THESE COUNTIES. $$ ALZ035>038-047-131200- /O.CON.KBMX.WW.Y.0007.000000T0000Z-140213T1200Z/ CHILTON-COOSA-TALLAPOOSA-CHAMBERS-LEE- INCLUDING THE CITIES OF...CLANTON...ROCKFORD...ALEXANDER CITY... VALLEY...LANETT...AUBURN...OPELIKA 251 AM CST THU FEB 13 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING...PERIODS OF LIGHT SNOW THROUGH 6 AM THIS MORNING. * ACCUMULATIONS...UP TO 1/2 INCH OF NEW POSSIBLE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 5:54 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 12, 5:54 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 554 AM CST WED FEB 12 2014 .UPDATE... FOR 12Z AVIATION. && .SHORT TERM...TODAY THROUGH FRIDAY NIGHT. RAIN HAS BEEN THE PREDOMINATE PCPN TYPE OVERNIGHT WITH THE EXCEPTION OF THE NORTHERN PORTIONS OF MARION AND WINSTON COUNTIES WHERE TEMPERATURES HAVE REMAINED NEAR OR JUST BELOW FREEZING. THE GOOD NEWS IS THAT RAINFALL AMOUNTS HAVE BEEN VERY LIGHT ACROSS THE NW COUNTIES. A SURFACE LOW WAS LOCATED OVER THE COASTAL WATERS SOUTH OF MISSISSIPPI...JUST OFF THE SOUTHEAST TIP OF LOUISIANA. A STRONG BAROCLINIC ZONE HAS SET-UP JUST NORTH OF THE SURFACE LOW. AS THE SURFACE LOW MOVES ENE...THIS THERMAL BOUNDARY WILL SHIFT NORTHEAST INTO SOUTHEAST ALABAMA...PRODUCING SOME ELEVATED INSTABILITY. ADDED ISOLATED THUNDERSTORMS TO AREAS ALONG AND SOUTH OF I-85 FOR TODAY. THE HEAVIEST RAINFALL WILL ALSO BE ALONG THIS THERMAL BOUNDARY AND THE SOUTHEAST COUNTIES COULD SEE RAINFALL TOTALS OF 1-1.5 INCHES THROUGH 6PM TODAY. A SPECIAL MIDNIGHT SOUNDING FROM ATLANTA AND MODEL FORECAST SOUNDINGS OVER CENTRAL ALABAMA INDICATE A SIGNIFICANT WARM NOSE ALOFT. THIS WILL KEEP THE PRECIPITATION TYPE AS RAIN OVER MUCH OF CENTRAL ALABAMA THIS MORNING...WITH THE EXCEPTION OF MARION AND WINSTON COUNTIES. AS COLDER AND DRIER LOW LEVEL AIR ACROSS NORTHERN MISSISSIPPI AND NORTHERN GEORGIA BEGIN TO MOVE INTO NORTH CENTRAL ALABAMA THIS AFTERNOON...THE RAIN WILL BECOME MIXED WITH SNOW. BESIDES MARION AND WINSTON COUNTIES...THERE IS ALSO A RISK OF SOME FREEZING RAIN ACROSS EAST CENTRAL ALABAMA... PRIMARILY AFFECTING CLEBURNE...EASTERN CALY...RANDOLPH...AND NORTHERN CHAMBERS COUNTIES. THESE AREAS SHOULD SWITCH OVER TO ALL SNOW BY LATE AFTERNOON. THE HIGHEST SNOWFALL TOTALS WILL BE ACROSS THE NORTHEAST COUNTIES. EVEN THOUGH THE MODELS SHOW A MAXIMUM OF Q-VECTOR DIVERGENCE ACROSS NORTHEAST ALABAMA THIS AFTERNOON...THE BETTER FRONTOGENETIC FORCING IS FARTHER NORTH OVER EASTERN TENNESSEE. SNOWFALL TOTALS OF 3-4 INCHES ACROSS CHEROKEE COUNTY MAY BE SOMEWHAT GENEROUS. THE AIR MASS WILL COOL QUICKLY ALOFT AFTER 6PM TODAY...BUT THE BEST FORCING WILL BE MOVING OUT OF THE AREA BY THAT TIME...SO SNOWFALL RATES WILL BE DIMINISHING DURING THE EVENING HOURS. SOME LIGHT SNOW STILL POSSIBLE AFTER MIDNIGHT...BUT NO ADDITIONAL ACCUMULATIONS EXPECTED. THE SOUTHERN ROW OF COUNTIES CURRENTLY IN THE WINTER STORM WARNING MAY NOT REACH THE 2+ SNOWFALL CRITERIA...BUT IT WILL BE CLOSE AND WILL NOT CHANGE ANY COUNTIES UNDER A WARNING/ADVISORY AT THIS TIME. MOSTLY SUNNY CONDITIONS ON THURSDAY WITH A NICE WARM-UP AS LOW LEVELS WINDS BECOME WESTERLY AND USHER IN SOME WARMER AIR. A FAST MOVING CLIPPER SYSTEM WILL PASS TO THE NORTH OF ALABAMA ON FRIDAY. ALL THE MODELS SHOW A WEAK FRONT MOVING INTO NORTH ALABAMA FRIDAY AFTERNOON. THERE SHOULD BE JUST ENOUGH MOISTURE ALONG THE FRONT FOR THE CHANCE OF RAIN...AND ADDED SMALL RAIN CHANCES TO THE NORTHERN COUNTIES ON FRIDAY AND FRIDAY NIGHT. FOR SOME REASON...THE MODELS ARE PRINTING OUT A LITTLE SNOW WITH THIS SYSTEM ACROSS NE ALABAMA...BUT LOW LEVEL THICKNESS VALUES ARE TOO WARM FOR ANY WINTRY PCPN. 58/ROSE .LONG TERM...SATURDAY THROUGH TUESDAY. FOR THE WEEKEND AND BEYOND...THINGS ARE RELATIVELY TRANQUIL. THE WEEKEND ITSELF SHOULD BE NICE AND DRY AS THE PRIMARY STORM TRACK STAYS BRIEFLY TO OUR NORTH. AN APPROACHING UPPER LEVEL SHORTWAVE TROUGH IN THE MONDAY/TUESDAY TIME FRAME WILL BRING A CHANCE OF RAIN (PERHAPS SOME THUNDER) DURING THAT TIME FRAME. I PREFERRED TO GO WITH THE EUROPEAN MODEL'S SOMEWHAT SLOWER SOLUTION...WHICH PUSHES THE MAIN COLD FRONT PASSAGE BACK TO TUESDAY. /61/ && .AVIATION... 12Z TAF DISCUSSION. MVFR/IFR CONDITIONS WILL PERSIST THRU MUCH OF THE PERIOD. SEEING SOME SLIGHT LIFTING OF CLOUD BASES AT THE MOMENT BUT BELIEVE CIGS WILL EVENTUALLY LOWER BACK TO IFR BY AFTERNOON. LIGHT RAIN WILL CONTINUE ACROSS THE TAF SITES THIS MORNING WITH THE SNOW LINE SLOWLY PUSHING SOUTHWARD DURING THE AFTN/EVNG. SNOWFALL ACCUMULATIONS ARE EXPECTED AT ANB/EET/BHM...WITH THE HIGHEST TOTALS IN THE NORTHEAST. MOSTLY RAIN IS EXPECTED IN THE SOUTH BUT MGM COULD SEE A BRIEF PERIOD OF RAIN/SNOW MIX THIS EVENING. PRECIPITATION WILL END FROM WEST TO EAST THIS EVENING AND INTO THE OVERNIGHT AS THE LOW PRESSURE SYSTEM MOVES UP THE ATLANTIC COASTLINE. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 34 27 43 29 51 / 100 100 10 10 30 ANNISTON 35 29 45 29 53 / 100 100 10 10 20 BIRMINGHAM 37 27 47 33 54 / 100 80 10 10 30 TUSCALOOSA 40 27 52 32 61 / 100 50 10 10 20 CALERA 38 29 50 34 58 / 100 70 10 10 20 AUBURN 37 29 45 32 56 / 100 80 10 10 10 MONTGOMERY 41 31 50 34 62 / 100 60 10 10 0 TROY 40 30 51 32 62 / 100 50 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...CLAY...CLEBURNE... ETOWAH...JEFFERSON...MARION...RANDOLPH...SHELBY...ST. CLAIR... TALLADEGA...WALKER...WINSTON. WINTER WEATHER ADVISORY UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING COUNTIES: BIBB...CHAMBERS...CHILTON...COOSA... FAYETTE...LAMAR...TALLAPOOSA...TUSCALOOSA. &&
Hazardous weather outlook, Feb 12, 5:54 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 554 AM CST WED FEB 12 2014 ALZ011>015-017>050-130400- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 554 AM CST WED FEB 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A MIXTURE OF FREEZING RAIN AND SLEET WILL AFFECT NORTHERN MARION AND WINSTON COUNTIES...AND PORTIONS OF CHEROKEE COUNTY THIS MORNING. ICE AMOUNTS WILL GENERALLY BE LESS THAN ONE-TENTH OF AN INCH. BETWEEN 9 AM AND NOON...CLEBURNE...RANDOLPH...AND EASTERN CLAY COUNTIES WILL LIKELY SEE A MIXTURE OF FREEZING RAIN AND SLEET. ALL OTHER COUNTIES SHOULD RECEIVE MOSTLY RAIN THROUGH THE MORNING HOURS. BY EARLY AFTERNOON...THE PRECIPITATION WILL BEGIN TO SWITCH TO ALL SNOW ACROSS THE NORTHEAST COUNTIES. THIS TRANSITION TO SNOW WILL SPREAD WEST AND SOUTHWEST DURING THE AFTERNOON. BY SUNSET...AREAS ALONG AND NORTH OF I-20 SHOULD RECEIVE MOSTLY ALL SNOW...WITH A RAIN AND SNOW MIXTURE SOUTH OF I-20. THE SNOW WILL ACCUMULATE MAINLY BETWEEN THE HOURS OF 2 PM AND 8 PM. BY 9 PM THIS EVENING THE SNOW WILL LIKELY BE LIGHT ENOUGH TO PREVENT ANY ADDITIONAL ACCUMULATIONS. THOSE COUNTIES IN A WINTER STORM WARNING WILL SEE AN AVERAGE OF 1 TO 3 INCHES OF SNOW...WITH THE HIGHEST AMOUNTS IN THE NORTHEAST COUNTIES...WHERE TOTALS MAY REACH 3 TO 4 INCHES. COUNTIES UNDER AN ADVISORY WILL SEE SNOWFALL AMOUNTS GENERALLY LESS THAN 1 INCH. TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING ACROSS ALL OF CENTRAL ALABAMA TONIGHT...AND THIS WILL CAUSE ANY RESIDUAL MOISTURE TO FREEZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Feb 12, 7:10 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 AM CST WED FEB 12 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM FREEZING RAIN WEDOWEE 33.31N 85.49W
02/12/2014 E0.00 INCH RANDOLPH AL EMERGENCY MANAGER
FREEZING RAIN BEGINNING TO ACCUMULATE IN
WEDOWEE.
&&
NWS BIRMINGHAM AL
IRIS SYSTEMLocal storm report, Feb 12, 7:59 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 AM CST WED FEB 12 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM FREEZING RAIN 4 S EDWARDSVILLE 33.65N 85.50W
02/12/2014 E0.00 INCH CLEBURNE AL PUBLIC
FREEZING RAIN WAS BEGINNING TO ACCUMULATE IN
BOTH THE NORTHERN AND SOUTHERN SECTIONS OF
THE COUNTY...RELAYED VIA SOCIAL MEDIA.
&&
NWS BIRMINGHAM AL
IRIS SYSTEMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:19 AM CST | Ice Storm Warning | BMX | Cleburne, Randolph | 9 hr |
Nearby
Winter Storm Warnings in Alabama, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.